It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-27-2005, 12:32 AM   #1
Inactive
(male)
 
Join Date: Jan 2005
Posts: 100
EthanF HB User
Post Med question

Hey

I used to be on Depakote and trileptol for my epolepsy. After a long term monitorring EEG the decided to get rid of the trileptol and put me on keppra. Recently I have been having dizzy feelings similar to when you twirl in circles for a while. Has anyone heard of this or had similar side effects. Also does anyone else know about other side effects of keppra I should look out for

Thanks
Ethan

 
Sponsors Lightbulb
   
Old 03-27-2005, 10:31 AM   #2
Inactive
 
Join Date: Oct 2002
Location: USA
Posts: 292
Phoebe HB User
Re: Med question

I started on Keppra since early in 1999. It does affect the emotions from my experience and those I have read from others taking it too. I also found that it may be dose related. My doc wanted me on a sl higher dose than I was talking and at first my emotions were extreme. I decided to up the dose sl to that dose my doc wanted in the first place and things did calm some. I have to wonder if the dose I was aking didn't stop all potential sz activity in the limbic system where the focus in TLE usually is found. Emotions are associated with this area as well. I didn't start it until after surgery so I was on Tegretol and Lamictal initially after. Soon, my Epileptologist took me off the memory clouding, mind bending Tegretol and replaced it with Keppra. The combo of Lamictal and Keppra was not good for me or else it was just a total difference without the Tegretol. It is hard to say. I now take just Keppra since I had to stop a med due to finances. I chose to keep Keppra for no specific reason. My EPI agreed. It has been a great med for me since it does not affect my cognitive ability and does stop any extraneous sz activity for the vast past. Remember that I have had surgery. I started taking it with Lamictal. As with all meds, there is an adjustment period. You may want to contact your doc and see if he wants to adjust the dose as you titrate up. Do you see an Epiletologist or a general neurologist? I highly suggest you find an Epileptologist. It makes all the difference in the world. There are also several posts here on Keppra if you use the Search feature. Phoebe.

 
Sponsors Lightbulb
   
Old 03-27-2005, 04:17 PM   #3
Inactive
(male)
 
Join Date: Jan 2005
Posts: 100
EthanF HB User
Re: Med question

These feeling you are talking about sound similar to what Im going through. Asside from the dizzy feelings Im talking about I have also been having a lot of difficulty with short term memory. Have you had this proble with Keppra?

Ethan

 
Old 03-27-2005, 05:39 PM   #4
Inactive
 
Join Date: Oct 2002
Location: USA
Posts: 292
Phoebe HB User
Re: Med question

Keppra doesn't affect my memory that I am aware. I have never been as clear cognitively as I am now. The Tegretol I took for many years sure did affect my memory as well as other areas of my life. The other meds you are own or the comdo may have an affect. The goal of all our treatments are tao imporve the Qulity of Life. If your meds are decreasing the Quality of Life your doc need to know. Keppra has been good gfor me and I suggest you give it a try. I took Depakote too with Tegretol, I think it was. Depakote caused hair loss and weight gain for me and others on it. Did you say your Doc was an Eileptologist? I wasted a lot years of my life going from general neuro to general neuro who only changed my meds since that is all they have in their tool kit. The EPI can offer more options if appropriate. The dizzy events you menitoned make me think of my Simple Partial seizures. Do you have Simple Partials, and does this feel like them? I feel I should tell you that the statiastics re AEDs and seizure control are: Once ONE AED fails to stop the seizures, there is less than a 15% chance that ANY AED will ever stop them. Keep a journal of the dizzy events in relation to when you take your meds and how long they last. That is good info for your doc. An Epileptologist would pay more attention to it than a general neuro will from my experience. Phoebe

 
Old 04-04-2005, 12:14 PM   #5
Inactive
(male)
 
Join Date: Jan 2005
Posts: 100
EthanF HB User
Re: Med question

I am also on depakote as well. I is not causing hair loss but I think it is cause my facial hair growth to slow down. I don't need to shave as often as other guys . I do believe Depakote is causing me to to gain weight. Did depakote cause you to gain weight by increasing your hunger. I believe that may have been how it happened to me. Plus there is the fact that I started depakote just as I started puberty.

 
Old 05-15-2005, 03:57 PM   #6
Newbie
(female)
 
Join Date: May 2005
Posts: 1
msuldan HB User
Re: Med question

I have been on Lamictal for a good number of years but had the dose raised to 600 mg/day approximately 1 year ago. I've experienced 4-5 episodes of waking in the morning, taking morning dose, and one hour later haqving extreme balance problems and vision feels like everything is moving. Goes away after half hour of laying down with eyes closed. I lowered dose to 500 mg but still experience it every once in a while. I AM NEAR CERTAIN IT CAN BE ATTRIBUTED TO THE TIME INTERVAL BETWEEN DOSES; IF I TAKE 2 DOSES IN LESS THAN 10-12 HOURS, THE DIZZINESS/BALANCE/DOUBLE VISION FOLLOWS. Be aware......

 
Old 05-17-2005, 08:33 AM   #7
Junior Member
(female)
 
Join Date: May 2005
Location: tennessee
Posts: 37
skiperdee1979 HB User
Re: Med question

i am not sure about the kepra part. (i am on Lamictal) I can kinda help with the depakote part. I also did not loose hair when i was on depakote. My problem with the hair was it went Curly! i had short hair and it was straight. It looked like an afro after it curled the way it did. i was 16 at the time this happend. I also gained about 70 lbs while i was on depakote. it made me so hungry. i ate just about everything. nothing seemed to make me full. So i went to my neuro and he changed my medication from Dapakote to Lamictal. i have been on Lamictal now for 10 years.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
who diagnosed you with VN initially? charlotte67 Inner Ear Disorders 12 11-11-2007 11:17 AM
Question, About Thyroid Medication, And High Blood Pressure Medication, Interacting.. Jenny C. Thyroid Disorders 12 01-08-2007 01:10 PM
Question on behavior with certain substances in post-Detox life tyler7 Addiction & Recovery 4 10-15-2004 07:03 AM
Silly question -T- Asthma 4 10-06-2004 10:46 AM
Acne Food Question - Is This OK To Eat, PLEASE Help Legend#14 Acne 68 06-06-2004 05:21 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 10:21 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!